Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 34, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 4, 2005, 8:26 PM CDT for Callahan County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 8:26 PM CDT (01:26 UTC)
- Expired
- Jun 4, 2005, 9:15 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Callahan County, TX
The radar
The Dyess AFB radar (KDYX), 25 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3271 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 050126 TORSJT TXC059-050215- /O.NEW.KSJT.TO.W.0034.050605T0126Z-050605T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 826 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL CALLAHAN COUNTY IN WEST CENTRAL TEXAS * UNTIL 915 PM CDT * AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES WEST OF ATWELL...OR ABOUT 14 MILES SOUTHEAST OF BAIRD...MOVING EAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ATWELL BY 835 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. THIS STORM ALSO HAS A HISTORY OF PRODUCING BASEBALL SIZE HAIL. LAT...LON 3232 9933 3217 9923 3235 9879 3254 9892 $$
1 follow-up statement
000 WWUS54 KSJT 050139 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 837 PM CDT SAT JUN 4 2005 TXC059-050215- /O.CON.KSJT.TO.W.0034.000000T0000Z-050605T0215Z/ CALLAHAN TX- 837 PM CDT SAT JUN 4 2005 ...A TORNADO WARNING CONTINUES UNTIL 915 PM CDT FOR EAST CENTRAL CALLAHAN COUNTY... AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ATWELL...OR ABOUT 14 MILES SOUTHWEST OF CISCO...MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... ATWELL BY 841 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. AT 830 PM...THIS TORNADIC STORM PRODUCED SOFTBALL SIZE HAIL IN THE TOWN OF PUTNAM PRODUCING MAJOR DAMAGES TO ROOFS AND VEHICLES. LAT...LON 3232 9933 3217 9923 3235 9879 3254 9892 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:30 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CDT SAT JUN 4 2005 .SHORT TERM... A LOT OF WAITING AND WATCHING ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. AS OF 19Z...DRYLINE HAS SET UP FROM DRYDEN TO SNYDER TO ALTUS. DRYLINE SHOWING SOME BETTER MOVEMENT ACROSS OKLAHOMA THAN DOWN HERE IN TEXAS. WITH TEMPS IN THE 80S AND DEWPOINTS IN THE 70S...CAPE VALUES ALREADY ABOVE 3000 AREAWIDE...AND PUSHING 5000 ACROSS THE NORTH. PROBLEM HAS BEEN THE CAP. WITH 700 MB TEMPS IN THE 10 TO 12 DEGREE RANGE...DEVELOPMENT WILL BE SLOW TO INITIATE AND WOULD NOT BE SURPRISED TO SEE DEVELOPMENT...IF IT CAN OCCUR AT ALL...TO OCCUR CLOSER TO 00Z. GIVEN THE CAPE VALUES...ANY STORM THAT CAN DEVELOP WOULD QUICKLY REACH SEVERE LEVELS AND WILL MENTION SEVERE IN ALL ZONES. THE CURRENT SLIGHT CHANCE TO CHANCE POPS LOOK GOOD FOR NOW. WHAT HAPPENS TONIGHT WILL END UP PLAYING A BIG ROLE IN THUNDERSTORM CHANCES TOMORROW. MODELS DEVELOP DECENT CONVECTION ACROSS OKLAHOMA TONIGHT...HELPING SHOVE A WEAK COLD FRONT DOWN NEAR THE BIG COUNTRY FOR SUNDAY. IF STORMS FAIL TONIGHT... BOUNDARY WILL STAY A LITTLE FARTHER NORTH. WILL HOLD SLIGHT CHANCE POPS FOR NOW. .LONG TERM... CURRENT FORECAST IN GOOD SHAPE AND WILL NOT NEED TO MAKE ANY REAL SIGNIFICANT CHANGES. LARGE UPPER TROUGH SETTLES INTO THE WESTERN US...SETTING UP SOUTHWEST FLOW. MID LEVEL TEMPS STILL PRETTY WARM...BUT WORTH PUTTING SOME SLIGHT CHANCE POPS IN AT TIMES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 92 71 92 / 30 20 20 20 SAN ANGELO 72 94 71 94 / 20 20 20 10 JUNCTION 71 93 71 93 / 20 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 07
Hazardous weather outlook, Jun 4, 2:44 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE SAN ANGELO TX 244 PM CDT SAT JUN 4 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-051944- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 244 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TONIGHT A DRYLINE WAS CURRENTLY LOCATED BETWEEN CHILDRESS AND WHICITA FALLS...EXTENDING SOUTHWEST TO NEAR A SYNDER TO SANDERSON LINE. THE DRYLINE WILL DRIFT INTO FAR WESTERN PORTIONS OF WEST CENTRAL TEXAS BY LATE THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL FORM ALONG AND EAST OF THE DRYLINE IN THE WARM...MOIST AND VERY UNSTABLE AIR OVER WEST CENTRAL TEXAS...MAINLY AFTER 4 PM. INSTABILITY AND WIND SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS OVER ANY PART OF WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. LARGE HAIL...GREATER THAN GOLFBALL SIZE...AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL POSSIBLE EACH DAY. GIVEN THE AMOUNT OF INSTABILITY...A SEVERE THUNDERSTORM OR TWO CANNOT BE RULED OUT...ESPECIALLY ACROSS THE BIG COUNTRY ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 4, 5:18 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
518 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 3 SW CROSS PLAINS 32.10N 99.20W
06/04/2005 0.75 INCH CALLAHAN TX LAW ENFORCEMENT
&&
PMCCULLOLocal storm report, Jun 4, 5:51 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
551 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 2 NE ECHO 31.95N 99.29W
06/04/2005 1.75 INCH COLEMAN TX NWS EMPLOYEE
REPORTED AT THE INTERSECTION OF STATE HIGHWAY 206 AND
RANCH ROAD 585 BY AN OFF DUTY NWS EMPLOYEE
&&
PMCCULLOLocal storm report, Jun 4, 6:13 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
613 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 3 S BAIRD 32.35N 99.40W
06/04/2005 1.00 INCH CALLAHAN TX FIRE DEPT/RESCUE
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL
&&
PMCCULLOLocal storm report, Jun 4, 7:14 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL WOODSON 33.01N 99.05W
06/04/2005 1.75 INCH THROCKMORTON TX FIRE DEPT/RESCUE
REPORTED BY A TRAINED SPOTTER FROM THE WOODSON FIRE
DEPARTMENT
&&
HGUERRERLocal storm report, Jun 4, 7:21 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
721 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 2 W PUTNAM 32.37N 99.23W
06/04/2005 1.00 INCH CALLAHAN TX LAW ENFORCEMENT
REPORTED BY CALLAHAN COUNTY SHERIFFS DEPARTMENT JUST WEST
OF PUTNAM AND ALSO IN THE COMMUNITY OF PUTNAM.
&&
HGUERRERLocal storm report, Jun 4, 8:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
805 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL PUTNAM 32.37N 99.19W
06/04/2005 2.75 INCH CALLAHAN TX LAW ENFORCEMENT
BASEBALL SIZE HAIL REPORTED NEAR PUTNAM.
&&
PMCCULLOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:25 PM CDT | Flash Flood Warning | SJT | Callahan | 2 hr |
| Jun 4, 7:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 62 min |
| Jun 4, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 34 min |
| Jun 4, 8:24 PM CDT | Flash Flood Warning | SJT | Callahan, Shackelford | 4 hr |
| Jun 4, 8:46 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 29 min |
| Jun 4, 9:00 PM CDT | Tornado Warning | SJT | Haskell | 45 min |
| Jun 4, 9:46 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 44 min |
| Jun 4, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 27 min |
| Jun 4, 10:26 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 49 min |
| Jun 4, 10:54 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 36 min |
| Jun 4, 11:11 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 49 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.